MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F115
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure in the internal carotid artery (ica) using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, while advancing the benchmark into the patient, the physician experienced resistance.Subsequently, while flushing the benchmark with saline, the physician noticed that there was a hole near the hub of the benchmark, outside the patient.Therefore, the benchmark was removed.The procedure was completed using a new benchmark.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark revealed a kink near the hub and a fracture beneath the strain relief.This damage is likely the reported hole, confirming the reported complaint.If the device is advanced against resistance during use, damage such as a kink and subsequent fracture may occur.Based on the reported event, the root cause of resistance could not be determined.Further evaluation revealed additional bends and kinks throughout the length of the catheter.This damage was likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16903634
Report Number3005168196-2023-00221
Device Sequence Number20224275
Product Code DQY
UDI-Device Identifier00814548014098
UDI-Public814548014098
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2025
Device Catalogue NumberBMK6F115
Device Lot NumberF00001038
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005